MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 250

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 250
Model Number 74401
Medical Device Problem Codes Fracture (1260); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
3191 (a27) - appropriate term/code not available: "opening causing substantial loss of material after thawing".
 
Event or Problem Description
Customer states they utilize cryomacs bags for cell therapy product storage and infusion.Product was thawed at patient bedside, large crack noticed in the upper corner of the bag.The complaint rate for this lot is below 0.01%.For the cryomacs freezing bag 250 batch 7220800467, with regard to the complaint, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process for investigation a picture and a filled in questionnaire was available.According to the questionnaire the following investigation and statements could be made: · the events were observed during thaw.· the customer did use metal cassettes for freezing and for storage.· a controlled rate freezer was used.· an overwrap bag was used for freezing.No statement is made if the overwrap bag was welded and evacuated.· the filling volume was 51 ml (30 to 70 ml are recommended).· the cryomacs freezing bag was stored in the vapor phase of ln2.According to the picture the issue can be confirmed.The freezing bag is cracked at the edge of the bag.It can be seen that a big adhesive label was put onto the freezing bag.The issue is likely caused by physical stress, e.G.Mechanical impact in combination with an improper user handling during the freezing procedure.According to the questionnaire an overwrap bag was used, but no statement is made if the overwrap bag was welded and evacuated.If not this would be a deviation from the recommended freezing procedure as the bag should be welded and evacuated as air (ln2) could be trapped between the overwrap bag and the cryomacs freezing bag.Air should absolutely be avoided as it will expand after the freezing process and may cause a bag breakage.Additionally the labeling is a deviation from the recommended freezing procedure.A big adhesive label was put onto the freezing bag.It is recommended to place an identification tag into the label pocket of the freezing bag.It cannot be excluded, that a big label put onto the freezing bag during freezing affects the product safety during the freezing process.

Brand Name
CRYOMACS FREEZING BAGS 250
Common Device Name
CRYOMACS FREEZING BAGS 250
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key17097613
Report Number3005290010-2023-00008
Device Sequence Number1894712
Product Code KSR
UDI-Device Identifier04049934000287
UDI-Public04049934000287
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74401
Device Catalogue Number200-074-401
Device Lot Number7220800467
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Initial Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown